Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 193, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 3, 2003, 5:38 PM CDT for Greene County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2003, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 3, 2003, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Greene County, MS
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WUUS54 KMOB 032238 SVRMOB MSC041-032315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 539 PM CDT TUE JUN 3 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 615 PM CDT * AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF MCLAIN...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE STORM WILL REMAIN OVER MAINLY RURAL AREAS OF... SOUTHWESTERN GREENE AND SOUTHERN GREENE COUNTIES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3119 8883 3105 8886 3102 8881 3104 8866
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:30 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 3, 2:30 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT TUE JUN 3 2003 AND THE DANCE CONTINUES...WITH CURRENT PACKAGE DEALING WITH A COMBINATION OF CARIBBEAN AND EASTERN TROPICAL PACIFIC UPPER LEVEL HIGH PRESSURE SYSTEMS...AND AN ACTIVE UPPER PATTERN OVER THE NORTHERN HALF OF THE CONUS. CURRENTLY...LAST NIGHTS OUTFLOW DRIVEN STORMS HAVE PASSED TO OUR SOUTH/EAST...WITH SCATTERED RE-DEVELOPMENT BEHIND THIS ACTIVITY...BUT AHEAD OF SURFACE FRONT STRETCHING ALONG THE NATCHEZ TRACE. REASON FOR ACTIVE NORTHERN HALF OF THE CONUS IS A SERIES OF CLOSED SYSTEMS...WITH FIRST OVER EASTERN CA...SECOND OVER THE GREAT LAKES REGION...AND THIRD OVER SOUTHWESTERN CA. SEVERAL SIGNIFICANT SHORTWAVES ARE RIDING THE FLOW IN BETWEEN...WITH ONE CURRENTLY OVER SWINGING EAST OF THE FA...AND ANOTHER OVER THE NORTHERN PLAINS. AIRMASS IS PRETTY MOIST OVER THE LOWER MISSISSIPPI RIVER VALLEY...WITH PRECIP H20 LEVELS RANGING FROM 1.5 OVER NORTHWESTERN MS TO NEAR 1.9 RUNNING IN A BAND FROM KPQL TO KBNA. .IN THE SHORT TERM...ETA/GFS/NGM ADVERTISING FRONT OVER MS MOVING SOUTHEAST OVER THE NEXT 24-48HRS...WITH GFS PUSHING THE FRONT FASTEST(THROUGH THE FA INTO COASTAL WATERS BY EARLY WEDNESDAY MORNING). ETA/NGM LESS ENTHUSIASTIC WITH THE PUSH...LAYING THE FRONT UP ALONG THE GULF COAST BY WEDNESDAY AFTERNOON. GFS IS TRYING TO SPIN UP A SYSTEM OVER THE CENTRAL GULF...DRAWING THE FRONT FARTHER SOUTH...WHICH ETA/NGM DO NOT. AM LEANING TOWARD THE ETAS TAKE ON THINGS AT THIS POINT...WITH SOME TWEAKING HERE AND THERE. .IN THE EXTENDED...MEDIUM RANGE MODELS ADVERTISING NORTHERN PLAINS SYSTEM MOVING INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS WEEKEND. OPERATIONAL GFS SWINGS THIS SYSTEM A BIT FARTHER SOUTH THAN THE OTHER MODELS. THIS RESULTS IN A SLIGHTLY COOLER AND WETTER SCENARIO THIS WEEKEND THAN EVEN THE GFS ENSEMBLE MEAN IS PREDICTING. AT THIS POINT...AM GOING TO GO THE SAFE ROUTE AND CONSENSUS...LEANING TOWARD THE GFS ENSEMBLES. .MARINE...A LIGHT TO MODERATE ONSHORE FLOW WILL CONTINUE THROUGH THE PERIOD. EXPECT SURFACE FRONT TO REMAIN GENERALLY NORTH OF THE COASTAL WATERS. .FIRE...NO CONCERNS AT THIS TIME. 16/10 MILLER/MANISCALCO PRELIMINARY TEMPS / POPS... MOB 071/088 070/087 070 33332 PNS 074/088 072/087 073 33332 DTS 076/085 075/086 075 43332 GZH 069/087 065/088 064 33222 2R0 067/087 066/086 066 22222 61A 067/086 065/088 065 33222 .MOB... AL...NONE. FL...NONE. MS...NONE.
Hazardous weather outlook, Jun 3, 4:00 PM CDT, 1 hour 38 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-040100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT TUE JUN 03 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ABUNDANT INSTABILITY AND A DRYING OF THE ATMOSPHERE IN THE MID AND UPPER LEVELS WILL ALLOW FOR SOME OF THESE STORMS TO BECOME SEVERE. DAMAGING WINDS AND HEAVY RAINS WILL BE THE PRIMARY THREATS FROM THESE STORMS. MODERATE ONSHORE FLOW ALONG WITH A HIGH TIDE RANGE WILL RESULT IN A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE BEACHES FROM DAUPHIN ISLAND TO DESTIN. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY) NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 3, 1:11 PM CDT, 4 hours 27 minutes before
ALZ051>055-MSZ067-075-076-031915- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 111 PM CDT TUE JUN 3 2003 ...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES IN INTERIOR SOUTHWEST ALABAMA...WASHINGTON...MONROE...CLARKE... WILCOX...AND CHOCTAW UNTIL 215 PM CDT... ...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTHEAST MISSISSIPPI...PERRY...GREENE AND WAYNE COUNTIES UNTIL 215 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES WEST OF CATHERINE TO 5 MILES SOUTH OF EUCUTTA...MOVING SOUTHEAST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR...TOXEY...WIMBLY... PARAGON...CATHERINE...GASTONBURG...WOODS BLUFF AND LAMISON THROUGH 215 PM CDT. AHEAD OF THIS LINE...ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND IMPACT THE ADVISORY AREA. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. /10
Special weather statement, Jun 3, 2:19 PM CDT, 3 hours 19 minutes before
ALZ051>055-MSZ067-075-076-032030- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 219 PM CDT TUE JUN 3 2003 ...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES IN INTERIOR SOUTHWEST ALABAMA UNTIL 330 PM CDT...WASHINGTON... MONROE...CLARKE...WILCOX...CHOCTAW... ...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTHEAST MISSSISSIPPI UNTIL 330 PM CDT...PERRY...GREENE AND WAYNE... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 2 MILES WEST OF CANTON BEND TO NEAR RICHTON... MOVING SOUTHEAST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR... SERVICE...BOYKIN...WINGATE...HINTONVILLE...SAND HILL...FERGUSON... CAMDEN AND KITTRELL THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 3, 3:30 PM CDT, 2 hours 8 minutes before
ALZ051>058-061-062-MSZ067-076-078-079-032145- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 330 PM CDT TUE JUN 3 2003 ...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTHWEST ALABAMA UNTIL 445 PM CDT...MOBILE...BALDWIN... WASHINGTON...CHOCTAW...CONECUH...MONROE...BUTLER...CLARKE... CRENSHAW...AND WILCOX... ...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTHEAST MISSISSIPPI UNTIL 445 PM CDT...GEORGE...STONE...GREENE... AND WAYNE... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO LINES OF THUNDERSTORMS. THE FIRST FROM 6 MILES NORTH OF MONTERY TO 4 MILES WEST OF BEATRICE...MOVING SOUTHEAST AT 20 MPH. THE SECOND LINE WAS MOVING SOUTHEAST INTO WAYNE AND CHOCTAW COUNTIES. THE FIRST LINE OF STORMS WILL AFFECT AREAS IN AND NEAR... TURKESTAN...TOPTON...LUCEDALE...BEATRICE...EVANSTON...TURNBULL... BASIN AND TUNNEL SPRINGS THROUGH 445 PM CDT. THE SECOND LINE WILL AFFECT AREAS FROM WAYNESBORO TO BOLINGER THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 3, 4:44 PM CDT, 54 minutes before
ALZ052-MSZ067-075-076-032300- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 444 PM CDT TUE JUN 3 2003 ...THUNDERSTORM ADVISORY FOR WASHINGTON...PERRY...GREENE AND WAYNE COUNTIES UNTIL 600 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 3 MILES WEST OF CHICORA TO 17 MILES WEST OF BELLEVILLE...MOVING EAST AT 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR... ROBINSON JUNCTION...CHICORA...RICHTON...BUCKATUNNA AND SMITHTOWN THROUGH 600 PM CDT. OTHER SHOWERS AND STORMS WERE MOVING EAST OUT OF SOUTHEAST WASHINGTON COUNTY. THESE WILL AFFECT SOUTHERN CLARKE AND NORTHERN BALDWIN COUNTIES THROUGH 6 PM. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:40 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.